new warnings that PPIs (omeprazole, etc) might increase the risk of Clostridium difficile-associated diarrhea

You'll see new warnings that PPIs (omeprazole, etc) might increase the risk of Clostridium difficile-associated diarrhea.

FDA is on this now. C. diff seems to be more common in PPI users...probably because increasing stomach pH allows C. diff to grow more easily.

Keep C. diff in mind if a patient on a PPI complains of watery diarrhea, abdominal pain, and fever...especially after recent antibiotic use. Tell them this needs to be checked right away.

Get concise advice on drug therapy, plus unlimited access to CE

Pharmacist's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 300+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote